MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 8CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 8CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00820
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the guide wire was found bent/kinked prior to use on patient.".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one, opened sac set for evaluation.The returned packaging had signs of folding/creasing upon return.The protective tubing was not returned.Visual analysis revealed one kink on the guide wire body.The lidstock clearly states, "do not bend." the damage observed is consistent with defects related to storage and shipping.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The kink on the guide wire measured 145 mm (ruler: (b)(4)) from the distal tip.The guide wire length measured 349 mm, which is within the specification limits of 345-355 mm per guide wire product drawing.The guide wire outer diameter measured 0.510 mm, which is within the specification limits of 0.508-0.533 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "thread tip of catheter over guidewire.Precaution: allow sufficient guidewire length to remain exposed at hub end of catheter to maintain firm grip on guidewire.Grasping near skin, advance catheter into vessel." the guide wire was advanced through the returned catheter and the undamaged portions were able to pass with little to no resistance.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not use if package is damaged".The lidstock label for finished good sac-00820 rev.44 was reviewed as part of this complaint investigation.The words "do not bend" are clearly visible on the front of the lidstock.The customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.The returned packaging had signs of folding/creasing upon return.One kink was observed on the guide wire body.Despite this, the guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.The product lidstock clearly states, "do not bend." based on the customer description and the sample received, storage and shipping likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 20 GA X 8CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20609850
Report Number3006425876-2024-01048
Device Sequence Number15435923
Product Code DQY
UDI-Device Identifier10801902144079
UDI-Public(01)10801902144079(11)230505(17)280430(10)71F23E0003(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSAC-00820
Device Lot Number71F23E0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown